Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Vascular Surgery

After an IV

05/20/2009

Question:

about a month ago i had an iv put into my arm for 3 days because i had mono. The bruise on arm never really went away but it wasn`t bothering me. I went bowling a few days ago and now it hurts. the bruise is alittle darker, and it now hurts to use a stapler.. i don`t know if one thing has to do with the other but it hurts...

Answer:

Hello,

Sometimes veins can get irritated after having an IV in them. This is called phlebitis and can generally be treated with warm compresses and Tylenol or ibuprofen if needed. If the pain does not improve over the next several days, you should see your doctor.

Good Luck!

For more information:

Go to the Vascular Surgery health topic, where you can:

Response by:

Amy B Reed, MD Amy B Reed, MD
No longer associated